Puerto Rico, 2015Damaging Wind in Puerto Rico, September 3, 2015
September 3, 2015 · NWS SJU · 1 event in 1 county or zone
A TUTT affected the local islands with mid level high pressure building in from East. Strong thunderstorms began developing across the central interior with hail and strong gusty winds reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $1,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A TUTT affected the local islands with mid level high pressure building in from East. Strong thunderstorms began developing across the central interior with hail and strong gusty winds reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 3, 11:43 AM AST, 4 hours 2 minutes earlier.
Area forecast discussion, Sep 3, 11:43 AM AST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1143 AM AST THU SEP 3 2015
.SYNOPSIS...
WARM TEMPERATURES AND MOSTLY SUNNY SKIES PREVAILED THIS MORNING
ACROSS THE LOCAL ISLANDS. THE DOPPLER WEATHER RADAR NOT DETECTED
SHOWER ACTIVITY OVER LAND LATE THIS MORNING. TJSJ SOUNDING DATA
OBSERVED STEEP LAPSE RATE AT THE 850-700MB LAYER...TODAYS VALUES
ARE AROUND THE PERCENTILE 75TH FOR THE CURRENT MONTH. MID LEVEL
TEMPERATURES...AT 500MB...HAVE VALUES AROUND -8 DEGREES
CELSIUS. ANOTHER FACT IS THAT THE CURRENT SOUNDING DOES NOT HAVE
ANY INVERSION. THE PROXIMITY OF AN UPPER LEVEL TROUGH WILL COMBINE
WITH THE AVAILABLE MOISTURE TO PRODUCE POSSIBLE ISOLATED TO
SCATTERED SHOWERS WITH MODERATE TO STRONG TSTORM OVER THE
INTERIOR...NORTH AND WEST SECTIONS OF PUERTO RICO. IN
ADDITION...UNDER THE PREVAILING SOUTHERLY WIND FLOW...THE
DEVELOPMENT OF SHOWERS ARE POSSIBLE IN THE WAKE OF THE US VIRGIN
ISLANDS. MINOR CHANGES WERE INTRODUCE TO THE PREVIOUS FORECAST
BUT THE FORECAST DISCUSSION STILL IN GOOD AGREEMENT WITH THE NEW
DATA.
&&
.AVIATION...MAINLY VFR CONDS ACROSS ALL TAF SITE. MOUNTAIN OBSC
WITH TSTORM ARE POSSIBLE OVER THE CORDILLERA CENTRAL...SOME OF
OF THIS SHRA/TSRA ARE POSSIBLE OVER TJBQ/TJMZ/TJSJ AFT 03/18Z.
AFT 0323Z...LIGHT PASSING SHOWERS MAY BE POSSIBLE OVER
TIST/TISX/TJSJ/TNCM/TKPK FROM TIME TO TIME. WINDS FROM THE EAST-
SOUTHEAST AT 10 TO 15 MPH WITH SEA BREEZE VARIATIONS...AND LOCALLY
HIGHER IN/NEAR TSRA/SHRA. FOLLOWED BY CALM TO LIGHT AND VARIABLE
WINDS AND LAND BREEZE VARIATIONS ALONG THE COASTAL SECTIONS AFT
0323Z.
&&
.MARINE...SEAS ARE EXPECTED TO CONTINUE BELOW 4 FEET WITH EAST TO
SOUTHEAST WINDS BETWEEN 10 TO 15 KNOTS. INCLEMENT WEATHER ARE
POSSIBLE NEAR SHOWERS AND THUNDERSTORM THIS AFTERNOON. THE
PREVIOUS MARINE FORECAST STILL IN EFFECT...REFER TO THE PREVIOUS
DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 429 AM AST THU SEP 3 2015/
SYNOPSIS...TUTT WILL MEANDER OVER AND NORTH OF THE FORECAST AREA
THROUGH SUNDAY. BUILDING MID TO UPPER LEVEL RIDGE FROM THE EAST WILL
BE THE DOMINANT WEATHER FEATURE FOR THE NEXT SEVERAL DAYS. LOW LEVEL
PERTURBATIONS EXPECTED TO INCREASE MOISTURE ON LATE SATURDAY/SUNDAY
AND BY MID-WEEK.
DISCUSSION...MOSTLY CLEAR SKIES PREVAILED OVER LAND AREAS OVERNIGHT.
A FEW SHOWERS WERE NOTED OVER THE MONA PASSAGE AND ACROSS THE
OFFSHORE ATLANTIC WATERS. IN GENERAL...FOR THE NEXT SEVERAL DAYS
EXPECT SHOWERS WITH ISOLATED THUNDERSTORMS TO DEVELOP MAINLY OVER
THE INTERIOR AND WESTERN SECTIONS OF PR EACH AFTERNOON.
ELSEWHERE...MOSTLY DRY AND FAIR WEATHER CONDITIONS ARE EXPECTED.
MODEL GUIDANCE SUGGEST THAT BETWEEN SATURDAY/SUNDAY MOISTURE WILL
INCREASE GRADUALLY...AND PASSING SHOWERS SHOULD BE MORE FREQUENT
ON SATURDAY NIGHT ACROSS THE USVI AND EASTERN PR...WITH USUAL
CONVECTION ALONG THE CORDILLERA CENTRAL AND WESTERN PR IN THE
AFTERNOON HOURS. THEN...DRY AND FAIR WEATHER CONDITIONS WILL
RETURN THROUGH AT LEAST MID-WEEK WHEN THE NEXT TROPICAL WAVE IS
FORECAST TO BE NEAR THE LOCAL AREA.
AVIATION...VFR XPCTD XCP MVFR IN ISOLD/SCT SHRA/TSRA INTERIOR/WEST
PR DURING THU/FRI AFT WI FEW OBSCD MTNS. WIND BLW FL150 VRBL 10 KT
OR LESS BCMG E TO NE UP TO 10 KT LATE TDY THRU FRI.
MARINE...SEAS MAINLY BELOW 3 FEET AND EAST TO SOUTHEAST WINDS
BETWEEN 10 TO 15 KNOTS EXPECTED THRU FRIDAY. SEAS EXPECTED TO
INCREASE UP TO 4 FEET WITH GENTLE TO MODERATE TRADES BY EARLY
NEXT WEEK. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ACROSS
SOME BEACHES OF NORTHERN PR DUE TO A WEAK NORTHERLY GROUND SWELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 90 78 91 / 10 10 30 30
STT 78 88 79 88 / 10 10 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
AM...NONE.
&&
27/23
Hazardous weather outlook, Sep 3, 12:00 PM AST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
1200 PM AST THU SEP 3 2015
AMZ710>745-PRZ001>013-041600-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
1200 PM AST THU SEP 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
.THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY
RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF
THE NORTHERN...INTERIOR AND WESTERN SECTIONS OF PUERTO RICO.
INTENSE THUNDERSTORMS OVER THESE AREAS COULD PRODUCE SMALL HAIL
AND STRONG GUSTY WINDS. IN ADDITION...HEAVY RAINFALLS COULD LEAD
TO URBAN AND SMALL STREAM FLOODING.
.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON THE
FOLLOWING BEACHES OF NORTHERN PUERTO RICO: PINONES...OCEAN
PARK...MAR CHIQUITA...PUERTO NUEVO AND JOBOS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTER ARE ENCOURAGED TO REPORT HIGH WINDS...HAIL...FLOODING...
WATERSPOUT...AND RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN
SAN JUAN.
AMZ715-725-VIZ001-002-041600-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
1200 PM AST THU SEP 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 3, 2:22 PM AST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
222 PM AST THU SEP 3 2015
PRZ006-032015-
CENTRAL INTERIOR-
222 PM AST THU SEP 3 2015
...A STRONG THUNDERSTORM WILL AFFECT OROCOVIS...COROZAL...COAMO...
BARRANQUITAS...MOROVIS AND CIALES MUNICIPALITIES...
AT 220 PM AST...A STRONG THUNDERSTORM WAS OVER OROCOVIS. THE STORM
WAS NEARLY STATIONARY. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL
ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING
WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1821 6627 1816 6631 1819 6651 1831 6647
TIME...MOT...LOC 1820Z 115DEG 4KT 1822 6639
CAM
Special weather statement, Sep 3, 2:39 PM AST, 1 hour 6 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
222 PM AST JUEVES 3 DE SEPTIEMBRE DE 2015
PRZ006-032015-
CENTRAL INTERIOR-
222 PM AST JUEVES 3 DE SEPTIEMBRE DE 2015
...TRONADAS FUERTES CONTINUAN DESARROLLANDOSE Y AFECTANDO
OROCOVIS...COROZAL...COAMO... BARRANQUITAS...MOROVIS Y CIALES.
A LAS 2 PM AST...UNA FUERTE TRONADA ESTA AFECTANDO OROCOVIS. ESTA
TRONADA SE ENCUENTRA CASI ESTACIONARIA. VIENTOS EN EXCESO DE 30 MPH
SON POSIBLES CON ESTA TORMENTA. LLUVIA TORRENCIAL OCURRE CON ESTA
TORMENTA...Y RESULTARAN EN INUNDACIONES LOCALIZADAS. NO MANEJE SU
VEHICULO A TRAVES DE CARRETERAS INUNDADAS.
RELAMPAGOS FRECUENTES ESTAN OCURRIENDO CON ESTA TORMENTA. LOS RAYOS
PUEDEN CAER A 15 MILLAS DE LA TRONADA. BUSQUE REFUGIO SEGURO DENTRO
DE UN VEHICULO O EDIFICIO.
CAM/ER
Special weather statement, Sep 3, 3:15 PM AST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
315 PM AST THU SEP 3 2015
PRZ006-009-032115-
CENTRAL INTERIOR-WESTERN INTERIOR-
315 PM AST THU SEP 3 2015
...A STRONG THUNDERSTORM WILL AFFECT ADJUNTAS...UTUADO...MARICAO AND
JAYUYA MUNICIPALITIES...
AT 313 PM AST...A STRONG THUNDERSTORM WAS OVER ADJUNTAS. THE STORM
WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL
ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING
WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1833 6682 1832 6680 1826 6661 1813 6670
1814 6677 1820 6690 1835 6688
TIME...MOT...LOC 1913Z 099DEG 2KT 1820 6672
ER/CAMSpecial weather statement, Sep 3, 3:31 PM AST, 14 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
315 PM AST JUEVES 3 DE SEPTIEMBRE DE 2015
PRZ006-009-032115-
CENTRAL INTERIOR-OESTE INTERIOR-
315 PM AST JUEVES 3 DE SEPTIEMBRE DE 2015
...UNA TRONADA FUERTE AFECTARA LOS
MUNICIPIOS DE ADJUNTAS...UTUADO...MARICAO Y JAYUYA...
A LAS 3:13 PM AST...UNA FUERTE TRONADA ESTABA SOBRE ADJUNTAS. ESTA
TRONADA SE ENCUENTRA CASI ESTACIONARIA. VIENTOS EN EXCESO DE 40 MPH
Y GRANIZO DE MEDIA PULGADA SON POSIBLES CON ESTA TORMENTA. LLUVIAS
TORRENCIALES OCURRE CON ESTA TORMENTA...Y RESULTARAN EN INUNDACIONES
LOCALIZADAS. NO MANEJE SU VEHICULO A TRAVES DE CARRETERAS INUNDADAS.
RELAMPAGOS FRECUENTES DE NUBA A SUELO ESTAN OCURRIENDO CON ESTA
TORMENTA. LOS RAYOS PUEDEN CAER A 15 MILLAS DE LA TRONADA. BUSQUE
REFUGIO SEGURO DENTRO DE UN VEHICULO O EDIFICIO.
ER/CAM/ACP
Thunderstorm Wind, Adjuntas
- When
- September 3, 3:45 PM AST to 6:30 PM AST
- Where
- Adjuntas County, 4.39 mi WSW of Adjuntas to 3.31 mi WSW of Adjuntas
- Measured
- 43 kt (49 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 18.154, -66.815
Downed trees at Guilarte sector blocking road 131.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, September 3 to 8, 20152 deaths · 1 event
- Hail and Damaging Winds in Georgia, September 3, 2015$2.3 million · 1.75 in hail · 5 events
- Flash Flooding and Hail in South Carolina, September 3 to 5, 2015$68,000 · 1.25 in hail · 17 events
- Hail and Damaging Winds in Michigan, September 3, 2015$30,000 · 56 kt wind · 12 events
- Hail and Damaging Winds in Ohio, September 3, 2015$17,000 · 1 in hail · 8 events
- Hail and Damaging Winds in New York, September 3, 20151 in hail · 15 events
- Damaging Winds and Lightning Strike in Florida, September 3 to 5, 2015$8,000 · 50 kt wind · 5 events
- Flooding and Damaging Wind in Ohio, September 3, 201552 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 3, 20152 events
- Flash Flood and Damaging Wind in Arizona, September 3, 2015$500 · 50 kt wind · 2 events
- Hail in Wisconsin, September 3, 20151 in hail · 2 events
- Heavy Rain in Washington, September 3, 2015$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602892.